What kind of allergy medication is safe during pregnancy

Each white, film-coated, delayed-release tablet imprinted with the pink image of a pregnant lady contains 10mg of doxylamine succinate and 10mg of pyridoxine hydrochloride. Nonmedicinal ingredients: ammonium hydroxide, n-butyl-alcohol, carnauba wax powder, colloidal silicon dioxide, croscarmellose sodium, FD&C Red No.27, denatured alcohol, FD&C Blue No.2, hypromellose, isopropyl alcohol, magnesium stearate, magnesium trisilicate, methacrylic copolymer acid, microcrystalline cellulose 102, PEG 400, PEG 8000, polysorbate 80, propylene glycol, shellac glaze, simethicone, sodium bicarbonate, sodium lauryl sulfate, talc, titanium dioxide and triethyl citrate.

What helpful of allergy medication is safe during pregnancy

Gluten-, lactose-, sulfite-, and tartrazine-free.


Chlorpheniramine Breastfeeding Warnings

There are no data on the excretion of chlorpheniramine into human milk. However, because other antihistamines are excreted into human milk in low concentrations, the manufacturer recommends that caution be used when istering chlorpheniramine to nursing women.

See references

References for pregnancy information

  • «Product Information. Chlortrimeton (chlorpheniramine).» Schering-Plough, Liberty Corner, NJ.
  • Nelson MA, Forfar JO «Associations between drugs istered during pregnancy and congenital abnormalities of the fetus.» Br Med J 1 (1971): 523-7
  • Black RA, Hill DA «Over-the-counter medications in pregnancy.» Am Fam Physician 67 (2003): 2517-24
  • Heinonen O, Slone D, Shapiro S; Kaufman DW ed.

    What helpful of allergy medication is safe during pregnancy

    «Birth Defects and Drugs in Pregnancy.» Littleton, MA: Publishing Sciences Group, Inc. (1977): 297

References for breastfeeding information

References for breastfeeding information

  • «Product Information. Chlortrimeton (chlorpheniramine).» Schering-Plough, Liberty Corner, NJ.



If you or your kid own been prescribed acrivastine, follow your doctor’s instructions about how and when to take it.

What helpful of allergy medication is safe during pregnancy

If you bought acrivastine from a pharmacy or store, follow the instructions that come with the packet.

How much will I take?

Acrivastine comes as capsules (8mg). The usual dose in adults and children aged 12 years and over is 1 capsule 3 times a day.

When it’s mixed with a decongestant, each capsule contains 8mg of acrivastine and 60mg of pseudoephedrine. The usual dose in adults and children aged 12 years and over is 1 capsule 3 times a day.

Do not take more than 3 acrivastine capsules, or 3 acrivastine mixed with pseudoephedrine capsules, in 24 hours.

What if I forget to take it?

Take your forgotten dose as soon as you remember, unless it’s almost time for your next dose.

What helpful of allergy medication is safe during pregnancy

Do not take a double dose to make up for a forgotten dose. Do not take more than 3 capsules in 24 hours.

If you forget doses often, it may assist to set an alarm to remind you. You could also enquire your pharmacist for advice on other ways to assist you remember to take your medicine.

How to take it

Acrivastine doesn’t generally upset your stomach. You can take it whether you own eaten recently or not.

Swallow the capsules whole. Do not chew them.

Always take acrivastine capsules with a drink of water, milk or juice (but do not drink grapefruit juice with acrivastine as you may be more likely to get side effects).

When to take it

You may only need to take acrivastine on a day you own symptoms, such as if you own been exposed to something you’re allergic to love animal hair.

Or you may need to take it regularly to prevent symptoms, such as to stop hay fever during spring and summer.

What if I take too much?

Acrivastine is generally extremely safe.

Taking too much is unlikely to harm you. If you take an additional dose by error, you might get some of the common side effects.

What helpful of allergy medication is safe during pregnancy

If this happens or you’re concerned, contact your doctor.

Chlorpheniramine Pregnancy and Breastfeeding Warnings

Chlorpheniramine is also known as: Aller-Chlor, Allergy Relief, Allergy Time, C.P.M., Chlo-Amine, Chlor-Mal, Chlor-Phenit, Chlor-Trimeton, Chlor-Trimeton Allergy SR, ChlorTan, Chlorphen, Chlorpheniramine (Allergy), Ed Chlor Ped Jr., Ed Chlor-Tan, Ed ChlorPed, Ed-Chlortan, P-Tann, PediaTan, Pharbechlor, Ricobid H, TanaHist-PD, Teldrin HBP Allergy, Topco Allergy, Wal-finate

Medically reviewed by Drugs.com. Final updated on Apr 12, 2019.


Chlorpheniramine Pregnancy Warnings

The Collaborative Perinatal Project monitored 1,070 first trimester exposures and 3,931 exposures which occurred anytime during pregnancy.

No evidence was found to propose a relationship to large categories of malformations. Antihistamine exposure in the first trimester in general was not associated with an increased risk of malformations.

Chlorpheniramine has been assigned to pregnancy category B by the FDA. Animal studies own not been reported. There are no controlled data in human pregnancy. Chlorpheniramine is only recommended for use during pregnancy when benefit outweighs risk.

See references


How should I use this medication?

The recommended dose is 2 tablets at bedtime. In severe cases or if nausea or vomiting occurs during the day, your doctor may recommend adding 1 tablet in the morning and 1 tablet mid-afternoon.

Swallow the medication whole.

What helpful of allergy medication is safe during pregnancy

Do not chew, divide, or crush the tablets.

This medication works best when taken 4 to 6 hours before needed (e.g., anticipated morning sickness) and should be taken on a daily basis.

Many things can affect the dose of medication that a person needs, such as body weight, other medical conditions, and other medications. If your doctor has recommended a dose diverse from the ones listed here, do not change the way that you are taking the medication without consulting your doctor.

It is significant to take this medication exactly as prescribed by your doctor. If you miss a dose, take it as soon as possible and continue with your regular schedule.

If it is almost time for your next dose, skip the missed dose and continue with your regular dosing schedule.

What helpful of allergy medication is safe during pregnancy

Do not take a double dose to make up for a missed one.If you are not certain what to do after missing a dose, contact your doctor or pharmacist for advice.

Store this medication at room temperature, protect it from light and moisture, and hold it out of the reach of children.

Do not dispose of medications in wastewater (e.g. below the sink or in the toilet) or in household trash. Enquire your pharmacist how to dispose of medications that are no longer needed or own expired.


Further information

Always consult your healthcare provider to ensure the information displayed on this sheet applies to your personal circumstances.

Medical Disclaimer

As of 2017[update] brands included: Actalor, Actidin, Aerotina, Alaspan, Alavert, Albatrina, Alerdina, Alerfast, Alergan, Alergiano, Alergiatadina, Alergin Ariston, Alergipan, Alergit, Alergitrat L, Aleric Lora, Alermuc, Alernitis, Alerpriv, Alertadin, Alertine, Aleze, Algac, Algecare, Algistop, Alledryl, Aller-Tab, Allerfre, Allerget, Allergex Non Drowsy, Allergyx, Allerhis, Allernon, Allerta, Allertyn, Allohex, Allor, Allorat, Alloris, Alor, Analor, Anhissen, Anti-Sneeze, Antial, Antil, Antimin, Ao Hui Feng, Ao Mi Xin, Ao Shu, Ardin, Atinac, Avotyne, Axcel Loratadine, Bai Wei Le, Bang Nuo, Bedix, Belodin, Benadryl, Besumin, Bi Sai Ning, Bi Yan Tong, Biliranin, Biloina, Biolorat, Bollinol, Boots Hayfever Relief, Boots Hooikoortstabletten, Boots Once-a-Day Allergy Relief, Carin, Carinose, Chang Ke, Civeran, Clara, Claratyne, Clarid, Clarihis, Clarihist, Clarilerg, Clarinese, Claritin, Claritine, Clarityne, Clarityne SP, Clarotadine, Clatatin, Clatine, Clear-Atadine, Clear-Atadine Children’s, Clistin, Contral, Cronitin, Da Sheng Rui Li, Dao Min Qi, Dayhist, Debimin, Desa, Devedryl, Dexitis, Dimegan, Dimens, Dimetapp Children’s ND Non-Drowsy Allergy, DoliallĂ©rgie Loratadine, Effectine, Eladin, Elo, Emilora, Encilor, Eradex, Erolin, Ezede, Fei Ge Man, Finska, Flonidan, Flonidan Control, Florgan, Folerin, Frenaler, Fristamin, Fu Lai Xi, Fucole Minlife, Genadine, Glodin, Gradine, Halodin, Helporigin, Hisplex, Histaclar, Histafax, Histalor, Horestyl, Hua Chang, Hysticlar, Igir, Immunix, Immunex, Inclarin, Inversyn, Jin Su Rui, Jing Wei, Ke Mi, Klarihist, Klinset, Klodin, Kui Yin, Lallergy, Larotin, Latoren, Laura, LD, Lei Ning, Lesidas, Liberec, Lisaler, Logadine, Logista, Lohist, Lolergi, Lolergy, Lomidine, Lomilan, Loptame, Lora, Lora-Lich, Lora-Mepha Allergie, Loracare, Loracil, Loraclear, Loradad, Loraderm, Loradin, Loradine, Lorado Pollen, Loradon, Lorafix, Lorahexal, Lorahist, Lorakids, Loralab-D, Loralerg, Loralivio, Loramax, Loramin, Loramine, Loran, Lorange, Loranil, Lorano, Loranox, Lorantis, LoraPaed, Lorastad, Lorastamin, Lorastine, Lorastyne, Lorat, Loratab, Loratadim, Loratadin, Loratadina, Loratadine, Loratadinum, Loratadyna, Loratan, Loratin, Loraton, Loratrim, Loratyne, Lorchimin, Lordamin, Lordinex, Loremex, Loremix, Lorfast, Lorid, Loridin, Lorihis, Lorimox, Lorin, Lorine, Loristal, Lorita, Loritex, Loritin, Lorly, Lormeg, Lorsedin, Lortadine, Losta, Lostop, Lotadin, Lotadine, Lotarin, Lotin, Megalorat, Mildin, Min Li Ke, Minlife, Mintapp, Mosedin, Mudantil L, Nasaler, Neoday, Niltro, Non-Drowsy Allergy Relief, Nosedin, Noseling, Novacloxab, NT-Alergi, Nufalora, Nularef, Numark Allergy, Omega, Oradin, Oradine, Oramine, Orin, Orinil, Pollentyme, Pressing, Pretin, Primorix, Profadine, Pulmosan Aller, Pylor, Rahistin, Ralinet, Ramitin, Refenax, Restamine, Rhinigine, Rihest, Rinalor, Rinconad, Rinityn, Rinolan, Riprazo, Rityne, Roletra, Rotadin, Rui Fu, Run Lai, Rupton, Sensibit, She Tai, Shi Nuo Min, Shi Tai Shu, Shu Rui, Shun Ta Xin, Silora, Sinaler, Sohotin, Soneryl, Sunadine, Symphoral, Tabcin, Tai Ming Ke, Ticevis, Tidilor, Tinnic, Tirlor, Toral, Triaminic, Tricel, Tuulix, Urtilar, Utel, Vagran, Winatin, Xanidine, Xepalodin, Xian Ning, Xin Da Yue, Xing Yuan Jia, XSM, Xue Fei, Yi Fei, Yi Shu Chang, Yibang, Zhengshu, Zhi Min, Zifar, Zoratadine, and Zylohist.[26]

As of 2017[update], in a combination drug with pseudoephedrine, it was available under the brands: Airet, Alavert D-12, Aldisa SR, Alerfast D, Alergical LP, Alergin Plus Ariston, Alerpriv D, Alledryl-D, Allerpid, Aseptobron Descongestivo, Bai Wei Qing, Benadryl 24 D, Ciprocort D, Claridex, Claridon, Clarinase, Clarinase Repetab, Claritine Athletic, Claritin Allergy + Sinus, Clarityne, Clarityne D, Clarityne-D, Clear-Atadine, Coderin, Cronase, De-Cold, Decidex Plus, Decongess I, Defonase, Demazin NS, Dimegan-D, Effectine D, Ephedrol, Fedyclar, Finska-LP, Frenaler-D, Hui Fei Shun, Ke Shuai, Claritin-D, Larotin D, Lertamine, Lohist-Extra, Lora Plus, Loralerg D, Loranil-D, Loratin D, Loratin Plus, Lordinex D, Loremix D, Lorexin-D, Lorfast-D, Loridin-D, Lorinase, Minlife -P, Mosedin plus sr, Narine Repetabs, Nasaler Plus, Nularef-D, Oradin Plus, Pretin-D, Primorix-D, Rhinos SR, QiKe, Rinomex, Sinaler D, Sudamin, Sudolor, Tricel-D, Zhuang Qi, Zoman-D, and Zoratadine-P.[26]

As of 2017[update], in a combination drug with paracetamol, it was available as Sensibit D and in combination with paracetamol and pseudoephedrine, it was available as: Atshi, Clariflu, and Trimed Flu.[26]

As of 2017[update], in a combination drug with betamethasone, it was available as Celestamincort, Celestamine NF, Celestamine NS, Celestamine* L, Ciprocort L, Claricort, Clarityne cort, Corticas L, Cortistamin-L, Histafax Compuesto, Histamino Corteroid L, Labsalerg-B, Lisaler Beta, and Sinaler B, and in combination with betamethadol with available as Nularef Cort.[26]

As of 2017[update], in a combination drug with ambroxol, it was available as Aliviatos, Ambroclar, Antitusivo L Labsa, Bronar, Broncovital, Broquixol, Clarixol, Ideobron, Lorabrox, Lorfast-AM, Sensibit XP, and Toraxan, and in a combination drug with ambroxol and salbutamol as Sibilex.[26]

As of 2017[update], in a combination drug with phenylephrine, it was available as Bramin-Flu, Clarityne D, Clarityne Plus, Clarityne-D, Histafax D, Brafelix, Loramine R, Loraped, Maxiclear Freezing & Nasal, Maxiclear Hayfever & Sinus Relief, and Rinavent, and in combination with phenylephrine and paracetamol it was available as Sensibit D NF.[26]

As of 2017[update], in a combination drug with dexamethasone it was available as Alerfast Forte and Frenaler Forte.[26]

How does this medication work?

What will it do for me?

This medication belongs to the class of medications called antinauseants. This medication is used to treat the nausea and vomiting of pregnancy. It contains two medications, doxylamine succinate and pyridoxine hydrochloride, that work on the centers in the brain that control these symptoms.

This medication may be available under multiple brand names and/or in several diverse forms. Any specific brand name of this medication may not be available in every of the forms or approved for every of the conditions discussed here.

What helpful of allergy medication is safe during pregnancy

As well, some forms of this medication may not be used for every of the conditions discussed here.

Your doctor may own suggested this medication for conditions other than those listed in these drug information articles. If you own not discussed this with your doctor or are not certain why you are taking this medication, speak to your doctor. Do not stop taking this medication without consulting your doctor.

Do not give this medication to anyone else, even if they own the same symptoms as you do. It can be harmful for people to take this medication if their doctor has not prescribed it.


RELATED VIDEO: